Thunderstorm Wind, Phelps
- When
- August 26, 2:35 PM CST
- Where
- Phelps County, Jerome
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 37.933, -91.983
A few trees were downed from severe thunderstorm wind gusts.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 26, 1:09 PM CST, 1 hour 26 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 209 PM CDT THU AUG 26 2004 .DISCUSSION... IN THE SHORT TERM CONCERNED WITH PULSE STORMS THIS AFTERNOON. THEN, LOOKING AT THUNDERSTORMS AND POSSIBLE HEAVY RAIN ON FRIDAY AND SATURDAY. ALSO COOLER TEMPERATURES SATURDAY AND SUNDAY. MIDLEVEL RIDGE CONTINUES TO BUILD NORTHWARD WITH TROUGH DIGGING INTO THE ROCKIES. CUMULUS FIELD BEGINNING TO BUILD FROM SOUTHEAST TO NORTHWEST. WITH ENVIRONMENT THIS AFTERNOON UNSTABLE, SURFACE BASED CAPES AROUND 4000 J/KG, ANY PULSE STORM THAT CAN DEVELOP WOULD LIKELY BE STRONG TO SEVERE. COVERAGE SHOULD BE FAIRLY ISOLATED SO WILL CONTINUE SMALL POPS FOR AREAS THAT WILL BE MOST WEAKLY CAPPED. CONTINUED THE HEAT ADVISORY OVER MY WESTERN COUNTIES THROUGH 7 PM TODAY. TEMPERATURES IN THE MID 90S WITH DEWPOINTS IN THE LOW/MID 70S HAVE ALLOWED THE HEAT INDEX TO CLIMB OVER 100 NORTH OF THE PLATEAU AND WILL BE NEAR HEAT ADVISORY CRITERIA THIS AFTERNOON FOR THE WESTERN COUNTIES. THE ETA...GFS AND NGM ALL CONTINUE TO BRING THE COLD FRONT SOUTHWARD INTO THE NORTHWESTERN PORTION OF THE CWA FRIDAY AFTERNOON. THIS FRONTAL BOUNDARY WILL ACT AS A FOCUS FOR CONVECTION AND DEWPOINT POOLING THAT HAVE BEEN LACKING THE PAST FEW DAYS. THE FRONT SHOULD BE ABLE TO BREAK WHATEVER CAP THAT WILL BE PRESENT WITH THE HELP OF STRONG UPPER LEVEL DIVERGENCE ASSOCIATED WITH THE 110 KT 200MB JET AND DECENT 850 JET THAT WILL BE PRESENT. 850MB DEWPOINTS ABOVE 14C AND GOOD CONVERGENCE AT THAT LEVEL WILL PROVIDE THE FOCUS NEEDED FOR CONVECTION TO GET GOING. THE BEST CHANCES INITIALLY WILL BE OVER THE NORTHWEST PORTION OF THE AREA...BUT WILL HAVE SOME MENTION OF THUNDERSTORMS CHANCES EVERYWHERE LATE FRI AFTERNOON AND EVENING. SEVERE CONVECTION A GOOD BET GIVEN THE DEGREE OF INSTABILITY. STORMS SHOULD INITIALLY ORGANIZED ALONG THE FRONT...BUT AS LOW LEVEL JET STRENGTHENS FRI EVENING...STORMS MAY ORGANIZE INTO SMALL CONVECTIVE CLUSTER(S). LOOKING AT THE CORFIDI VECTORS AND THE 850MB FLOW BEING PARALLEL TO THE FRONT BRINGS THE POSSIBILITY OF TRAINING/BACK BUILDING STORMS. LOOKS AS THOUGH THE HEAVIEST PRECIPITATION WILL BE OVER CENTRAL MISSOURI...AGAIN. PRECIPITABLE WATER VALUES PROGGED TO BE NEAR 2 INCHES AND WITH THE POSSIBILITY OF TRAINING STORMS AND ALREADY SATURATED GROUND, FLOODING IS A CONCERN. SOME LOCATIONS ACROSS CENTRAL MISSOURI HAVE RECEIVED 7 TO 10 INCHES OF RAIN SO FAR THIS MONTH. WILL LIKELY ISSUE ESF THIS AFTERNOON FOR RAINFALL FRIDAY NIGHT INTO SATURDAY. AS A SHORTWAVE MOVES EASTWARD INTO THE PLAINS FRIDAY NIGHT AND THROUGH THE FORECAST AREA EARLY SUN MORNING THE FRONT WILL PUSH THROUGH BRINING CLEARING AND COOLER TEMPERATURES. THE ETA IS TRENDING MORE TO THE GFS AND NGM IN BEING MORE PROGRESSIVE WITH THE SYSTEM. LINGERED SLIGHT RAIN CHANCES INTO EARLY SUNDAY MORNING ...ESPECIALLY OVER THE EASTERN CWA. TWEAKED TEMPERATURES A DEGREE OR TWO LOWER ON SATURDAY AND SUNDAY. QUIET WEATHER EXPECTED LATE IN THE WEEKEND AND EARLY NEXT WEEK AS SFC HIGH BUILDS INTO THE AREA. HATCH && .AVIATION... VFR CONDITIONS CAN BE EXPECTED THROUGH THE PERIOD WITH THE BIGGEST AVIATION CONCERN REVOLVING AROUND WINDS. LOW LEVEL WIND SHEAR WILL DEVELOP AGAIN TONIGHT FOR SGF AND JLN WHERE SURFACE WINDS REMAIN SOUTHERLY NEAR 15KTS BENEATH 40-45KT SOUTHWESTERLY LOW LEVEL JET. LESE/HATCH && .SGF WATCHES/WARNINGS/ADVISORIES... MO...HEAT ADVISORY THROUGH 7 PM AND WEST OF A LINE FROM JOPLIN TO OSCEOLA. KS...HEAT ADVISORY THROUGH 7 PM FOR EXTREME SOUTHEAST KANSAS. WFO SGF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPRINGFIELD MO 1235 PM CDT THU AUG 26 2004 KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-271100- BARRY-BARTON-BENTON-BOURBON-CAMDEN-CEDAR-CHEROKEE-CHRISTIAN-CRAWFORD- DADE-DALLAS-DENT-DOUGLAS-GREENE-HICKORY-HOWELL-JASPER-LACLEDE-LAWRENCE -MARIES-MCDONALD-MILLER-MORGAN-NEWTON-OREGON-OZARK-PHELPS-POLK-PULASKI -SHANNON-ST. CLAIR-STONE-TANEY-TEXAS-VERNON-WEBSTER-WRIGHT- INCLUDING THE CITIES OF...AVA...BOLIVAR...BRANSON...CAMDENTON... FORT LEONARD WOOD...FORT SCOTT...HOUSTON...JOPLIN...LEBANON... MONETT...MOUNT VERNON...NEOSHO...NEVADA...OSAGE BEACH...OZARK... PITTSBURG...ROLLA...SPRINGFIELD...STOCKTON AND WEST PLAINS. 1235 PM CDT THU AUG 26 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MISSOURI OZARKS AND EXTREME SOUTHEAST KANSAS. .DAY ONE...TODAY AND TONIGHT. HEAT INDICES WILL RISE TO BETWEEN 100 AND 110 DEGREES ACROSS THE ENTIRE OUTLOOK AREA THIS AFTERNOON. THE HOTTEST CONDITIONS CAN BE EXPECTED NORTH AND WEST OF THE OZARK PLATEAU WHERE HEAT INDICES WILL LIKELY EXCEED 105 DEGREES FOR A FEW HOURS. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THIS AFTERNOON...MAINLY NORTH OF A NEVADA TO WEST PLAINS LINE. THE MOST LIKELY SCENARIO IS THAT WARM AIR ALOFT WILL PREVENT THUNDERSTORM DEVELOPMENT... HOWEVER SHOULD A THUNDERSTORM DEVELOP THEN IT WOULD LIKELY BECOME STRONG TO SEVERE GIVEN THE EXTREMELY UNSTABLE AIRMASS IN PLACE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON AND EVENING AS A COLD FRONT MOVES INTO THE AREA. SHOWERS AND THUNDERSTORMS WILL CONTINUE OVERNIGHT FRIDAY NIGHT INTO SATURDAY WITH THE PRIMARY THREAT SHIFTING TO LOCALLY HEAVY RAINFALL. HEAVY RAINFALL COULD LEAD TO LOCALIZED FLOODING AND POSSIBLE RISES ON AREA RIVERS...ESPECIALLY IN LOCATIONS WHERE SOIL MOISTURE REMAINS HIGH FROM PREVIOUS HEAVY RAINS. ALSO...HEAT INDICES NEAR TO SLIGHTLY ABOVE 100 DEGREES CAN BE EXPECTED ACROSS THE OUTLOOK AREA FRIDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT HTTP://WWW.CRH.NOAA.GOV/SGF
The St Louis radar (KLSX), 142 km away, was scanning. The volume nearest the first event began at 20:35 UTC.
1 thunderstorm wind. Local standard time, as filed.
A few trees were downed from severe thunderstorm wind gusts.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2004Every state in 2004This day in weather historyWarnings in Missouri, August 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5415731.